Thanks for the reply and sorry to hear of your pain
Definitely noticed the headaches.
I Take thousands of milligrams of Tylenol plus other meds as I stated.
I probably should cool it but I just want [B]it[/B] to STOP
Yesterday was [B]real[/B] bad day still not over it - no sleep -
50 feeling like 80 is no fun (not that being 80 is a bad thing, just not for me yet).
Haven't noticed any improvement with the Gabapentin
I try to walk with my dog on some nights, swimming I haven't tried yet.
I do stretch in the mornings and at night .
Ice is my best freind
Right now my job is just kicking the crap out of me.
Yes this is very depressing and I'm sure it's adding to the problem
Made an appointment and seeing my doctor on Tuesday
Lets see what happens
Best of luck
The following user gives a hug of support to donc4523: Lynette57 (08-24-2013)
Sometimes an epidural steroid injection can be pushed through the epidural space & dura & end up in the spinal fluid which about 20% of the time can start an inflammatory process to begin called adhesive arachnoiditis which is symptomatic of intense burning on skin, or severe pain in back or down leg, or numbness, sciatica in leg & foot. If you think you may have had a traumatic esi then I would get a copy of all the surgical records, MRI reports, procedures like the esi, etc however it is likely it could just be part of the back surgery recovery. What was your "bad" reaction to the 2nd esi?
I had seen an orthopedic surgeon and the neurosurgeon prior to my operation
Both had pretty much the same opinions. Leave it alone till it can't be tolerated then go in and "clean things up" (this was my left buttock and leg)
This sciatica is new.
It started not to long after and I was told give it time because of body compensation.
I waited 4 months and was told maybe the ESI will help in my healing..
5/23 first ESI
6/6 second ESI
Third Cancelled (Bad reaction to second one)
These symptom's are all new at least for my right side, I had no issue on my right side prior to surgery.
- Sciatica pain every day starting in my lower lumbar down to my foot.
- Foot feels like it's sprained constantly
- My leg goes totally numb and gives out at times.
- Feels like someone took a baseball bat to my lower back
- Real bad days pain radiates down both legs and inner thighs.
Like I posted above I'm seeing my neurosurgeon on Tuesday.
I need to see what the next step is going to be.
I never got the surgical notes I'll put that on my need to do list for Tuesday.
"I can even give you the name of a very good one in the greater New Haven"
I was on this three times a day and did not like the foggy feeling so the dr suggested I cut back and take my largest dose at bedtime. That def helped and my worse pain was at night anyway. I have been doing 300mg at bed for many many months but my legs have really been bothering me at night to where I cannot sleep or wake up so I decided to take it up a notch to 400mg the past few nights it has helped, but I also have been doing alot of walking lately so that may be helping as well, so tonight I will see I guess as today I didn't do any walking. If I sleep well minus leg pain I know it's the increase in the dosage.
I wish you luck. Pain sucks. We here all know that.
Saw my doc today
He up my Gabapentin to 1800mg
Also went for some x-rays, Straight, bent forward then backwards looking for instability.
He sounded pretty confident about resolving my pain issue
I'll know more when I go back about my x-rays.
Hopefully the Gabapentin will do something now. I pushed for the increase in dosage.
I need to lay down (with ICE)
Last edited by donc4523; 08-27-2013 at 10:54 PM.
Reason: Keep info to myself
The following user gives a hug of support to donc4523: workinmom572 (08-28-2013)
I changed it for you. Sorry. It is really unfortunate that all the people who use drugs inappropriately ruin it for those who need them. Meds are important to take when you need them. They help you to heal faster and with less over-all stress on the body.
I think the most important lesson I have learned through my back journey is to learn to listen to my body. Using pain medication is not a matter of character...well, at least it shouldn't be unless drugs are being abused. In your case, your body can be more efficient if it isn't having to work so hard to deal with the pain. I have to go right now (have a doctor's appt. ) but I'm going to finish these thoughts when I get back because I want to explain something further!!
When do you go for the results? You might want to get in the habit of requesting copies of both the disc and the radiology report at the time you have them taken. Just keep a file for your personal records. You never know when it will come in handy. I was just going through my file last night and it is interesting how even years later, sometimes you notice something you'd never seen before!
Doctors office called and set me up for an appointment on the 24th - must not be to urgent ?
I'm going to see the doctor and not the PA as I was told..
I asked for a copy of the x-ray and the tech said I needed to go downstairs and [B]BUY IT[/B], but she can send it to any doctor I asked ??
She was very protective of what ever she was doing back there because I asked if I could have a look and she said [B]NO[/B] (she was more friendly then I'm making her sound)
It was late and the records room was closed so I'll get a copy next time I go.
MRI's I just say could I get a copy and they are more then happy to give you the disc on the spot ??
Last night was very painful , I did not sleep on that new medication.
Today at work I tried to get by on the gabapentin and high doses of Tylenol .
- Very bad and Painful day at work should have stayed home -
I've never taken the medication orally so can't comment for sure...but in general, sometimes it takes awhile to grt into your blood stream and do its thing. The increase in gabapentin will take awhile to kick in, too...but, ultimately it may not be enough to make much difference.
With my leg pain, I stopped taking medication because it made so little difference. Luckily, my pain was positional and as long as I hadn't been on my feet too much, I could get the pain to let up by lying on a hard surface.
I had to buy a copy of my x-ray this past June, too...for the first time. Must be a new thing.
don't let any stigma's or negative comments bother you about having to take one or 7 different meds-whatever you need you need. (I have no idea who said it was heroin, I must have missed something)
For me Gabapentin works immediately and my dr. told me to play with it to find out what and when I need it, so when it recently stopped being effective at 300mg at night I upped it to 400mg and first night I could tell this was what I needed. At first I was on it three times a day.
I know many facilities by me charge you for a copy of anything, but luckily where I go I just ask and I get it in my hand before I leave the MRI dept thank goodness. Buying your own copy of your own records seems so wrong to me!
I should keep my medications to myself, at least the more illicit ones.
I'm glad you had such success with Gabapentin.
I'm now taking 1800 mg per day 600mg three times a day and not noticing any real difference. Then again I have been work more and trust me not good for pain, So maybe it is helping.
I keep taking it can't hurt...
I changed my follow up for the x-rays to next Wednesday with the PA, I trust him.
As far as records go doesn't make senses I'm the one paying for them to start with??
Just another to squeeze you..
Thanks for replying I appreciate your comments
I have been taking gabapentin and lortab for 3 years. They each work on different types of pain, at least in my experience. I had surgery 2 months ago and am now looking down the road at being able to live with no medication. If that is possible.
So while gabapentin is a great drug, it may not work on the type of pain you have. For me it worked the same day I took it. On medication that took care of most of all types of pain was Cymbalta. I was unable to stay on it due to high blood pressure. i may revisit this med later.
I am sure teri didn;t mean any harm by her choice of terms.
She is so helpful and knowledgable.
We have to realize that these narcotics are strong drugs, and have manyof the same properties as the illegal ones.
We can and do become physically dependent on them, and for some addicted.
I hope your docs can find the source of your pain. It tends to ruin your quality of life.